Flash Flood, Oxford
- When
- July 28, 2:27 PM EST to 5:45 PM EST
- Where
- Oxford County, Bryant Pond
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Thunderstorms produced up to 3 inches of rain rapidly flooding route 232 in Bryant Pond.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Thunderstorms produced up to 3 inches of rain rapidly flooding route 232 in Bryant Pond.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 28, 2:26 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT FRI JUL 28 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... CONVECTION CONTINUES TO FIRE AHEAD OF SURFACE BOUNDARY AND WITH APPROACH OF SHORT WAVE. ACTIVITY WILL WIND DOWN BY LATE EVENING AS UPPER SUPPORT MOVES EAST AND WITH LOSS OF HEATING. PRIMARY PROBLEM WILL BE POTENTIAL FOR STRONG WIND GUSTS AND LOCALIZED DRAINAGE FLOODING. GIVEN HIGH FREEZING LEVELS...HAIL POTENTIAL WILL BE QUITE LIMITED. ON SATURDAY...SCATTERED CONVECTION DEVELOPS BY AFTERNOON AHEAD OF THE FRONT WITH HIGHEST POPS ACROSS THE HIGHER TERRAIN. WESTERLY FLOW SHOULD ALLOW EVEN THE COAST TO BAKE WITH READINGS CLOSE OR EXCEEDING 90 IN MANY LOCATIONS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT WILL CROSS THE FORECAST AREA BEFORE MIDNIGHT. FOR NOW...WILL HOLD OFF ON CARRYING A MENTION OF SHOWERS AND THUNDERSTORMS GIVEN THE TIME OF DAY...BUT LATER FORECASTS MAY HAVE TO ADDRESS THIS. AFTER THIS...THERE SHOULD BE A FAIR AMOUNT CLEARING...EXCEPT FOR NEAR THE COAST. WITH THE AIRMASS TRANSITION SLOW...WENT WITH A BLEND OF MOS NUMBERS FOR LOWS SATURDAY NIGHT. MODELS ARE A BIT CLOSER ON THE POSITION OF THE FRONT FOR SUNDAY...BUT STILL ENOUGH DIFFERENCES FOR A PROBLEMATIC FORECAST...ESPECIALLY FOR SOUTHERN NEW HAMPSHIRE. AT THIS POINT...BELIEVE MOST MODELS ARE TOO FAR SOUTH WITH THE FRONT...GIVEN THAT THE PUSH IN THE MID LEVELS SHEARS OUT TO THE EAST AND WEAKENS. BECAUSE OF THIS...BELIEVE THAT SOUTHERN NEW HAMPSHIRE HAS A SHOT OF FIRING CONVECTION ON THE FRONT. ELSEWHERE...EXPECT A QUIETER DAY WITH A FAIR AMOUNT OF CUMULUS. 850 MB TEMPERATURES SUPPORT A BLEND OF MOS NUMBERS FOR HIGHS ON SUNDAY. ANY CONVECTION THAT DEVELOPS SUNDAY SHOULD END WITH DIURNAL HEATING. BELIEVE THE GFS IS TOO COOL WITH THE NEW AIRMASS...SINCE THE TRANSITION SHOULD BE SLOW. LEANED TOWARD THE NAM MOS FOR LOWS SUNDAY NIGHT BECAUSE OF THIS. LOOKING FURTHER AHEAD...MODELS CONTINUE TO HAVE DIFFERENCES ON HOW TO HANDLE THE SHORT WAVE ENERGY IN THE NORTHERN STREAM...AND HOW FAR NORTH THE RIDGING WILL GET. FOR NOW...USED AN APPROACH CLOSER TO THE 06Z/12Z GFS. THIS MEANS THAT JUST ABOUT EVERY DAY THROUGH WEDNESDAY HAS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE BOUNDARY CLOSE BY. STUCK CLOSE TO GUIDANCE WITH THE UNCERTAINTY. A MORE SUBSTANTIAL COLD FRONT SHOULD CROSS THE REGION WEDNESDAY EVENING...WITH COOLER CONDITIONS AFTER THIS. && .AVIATION... VFR WITH LOCAL IFR IN THUNDERSTORMS THROUGH EVENING...THEN WIDESPREAD MVFR OVERNIGHT IN FOG AND HAZE. && .MARINE... SHORT TERM (TONIGHT AND SATURDAY)...WINDS AND SEAS MAY APPROACH SMALL CRAFT TONIGHT AHEAD OF SURFACE THROUGH THIS EVENING. OTHERWISE...PRIMARY PROBLEM WILL BE SCATTERED STRONG CONVECTION TONIGHT AND VSBY RESTRICTIONS IN FOG AND HAZE. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... A FEW WIND GUSTS TO 20 KT ARE POSSIBLE AHEAD OF THE FRONT SATURDAY EVENING. AFTER THIS...BECAUSE OF THE PROXIMITY OF THE FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 445 AM EDT FRI JUL 28 2006 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-290845- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 445 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE... SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY STRONG AND DAMAGING WINDS...ESPECIALLY ACROSS CENTRAL AND SOUTHERN NEW HAMPSHIRE AND SOUTHWESTERN MAINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 211 PM EDT FRI JUL 28 2006 MEZ007-008-012-013-281900- NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD- 211 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 300 PM EDT... AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF BETHEL... MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STONEHAM...BETHEL...NEWRY...GREENWOOD... LOCKE MILLS...BRYANT POND...MILTON...HANOVER...RUMFORD AND ROXBURY THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 219 PM EDT FRI JUL 28 2006 NHZ002>004-281900- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS- 219 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 300 PM EDT... AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LINCOLN...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LINCOLN...CRAWFORD NOTCH...PINKHAM NOTCH...MOUNT WASHINGTON AND JACKSON THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
228 PM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 ENE LIVERMORE 44.35N 70.19W
07/28/2006 ANDROSCOGGIN ME LAW ENFORCEMENT
TREES BLOWN DOWN ON DODGE AND HAINES CORNER ROADS.
&&
ERICSCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT FRI JUL 28 2006 MEZ021-282000- KENNEBEC- 313 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 400 PM EDT... AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF WAYNE...OR ABOUT 10 MILES NORTHEAST OF TURNER...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WAYNE...FAYETTE... WINTHROP...READFIELD...MANCHESTER AND BELGRADE THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 317 PM EDT FRI JUL 28 2006 NHZ003-005-282000- NORTHERN GRAFTON-SOUTHERN GRAFTON- 317 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 400 PM EDT... AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF LEBANON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEBANON...LYME...ENFIELD...CANAAN...ORANGE...DORCHESTER...GROTON... RUMNEY...HEBRON AND PLYMOUTH THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 325 PM EDT FRI JUL 28 2006 MEZ012-282015- SOUTHERN OXFORD- 325 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 415 PM EDT... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF STOWE...OR ABOUT 16 MILES NORTH OF FRYEBURG...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STOWE...GILEAD... STONEHAM...WATERFORD...BETHEL...LOCKE MILLS...GREENWOOD...BRYANT POND...SOUTH PARIS AND NORWAY THROUGH 415 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. DS
The Portland,ME radar (KGYX), 79 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524900.